Alert archive / Wisconsin / Gale Watches in 2016
Gale Watch 4, NWS Green Bay, WI
NWS Green Bay, WI issued this gale watch at Mar 22, 2016, 4:53 AM CDT. It took effect at Mar 23, 2016, 7:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Mar 22, 2016, 4:53 AM CDT (09:53 UTC)
- In effect from
- Mar 23, 2016, 7:00 PM CDT
- Expired
- Mar 23, 2016, 4:51 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
879 WHUS73 KGRB 220953 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 453 AM CDT TUE MAR 22 2016 ...NORTHEAST GALES POSSIBLE WEDNESDAY AFTERNOON THROUGH THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES. LMZ521-522-541>543-221800- /O.NEW.KGRB.GL.A.0004.160323T1800Z-160325T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 453 AM CDT TUE MAR 22 2016 ...GALE WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING. * NORTHEAST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS TO 40 KTS AT TIMES. * WAVES WILL BUILD TO 5 TO 7 FEET ON THE BAY...AND 7 TO 10 FT ON LAKE MICHIGAN WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ KIECKBUSCH
4 follow-up statements
848 WHUS73 KGRB 221520 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1020 AM CDT TUE MAR 22 2016 ...NORTHEAST GALES LIKELY WEDNESDAY AFTERNOON THROUGH THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES. LMZ521-522-541>543-222330- /O.CON.KGRB.GL.A.0004.160323T1800Z-160325T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1020 AM CDT TUE MAR 22 2016 ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY EVENING... * NORTHEAST WINDS WILL INCREASE TO 30 KTS...WITH GALE FORCE GUSTS TO 40 KTS AT TIMES WEDNESDAY AFTERNOON THROUGH THURSDAY. * WAVES WILL BUILD TO 5 TO 7 FEET ON THE BAY...AND 7 TO 10 FT ON LAKE MICHIGAN WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
849 WHUS73 KGRB 222110 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 410 PM CDT TUE MAR 22 2016 ...NORTHEAST GALES LIKELY WEDNESDAY EVENING THROUGH THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES WEDNESDAY EVENING THROUGH THURSDAY EVENING. LMZ541>543-230515- /O.NEW.KGRB.SC.Y.0023.160323T0600Z-160324T0000Z/ /O.EXT.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 410 PM CDT TUE MAR 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM CDT WEDNESDAY. * WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS TONIGHT. NORTHEAST WINDS WILL INCREASE TO 30 KTS BY WEDNESDAY MORNING...WITH GUSTS TO 35 KTS IN THE AFTERNOON. NORTHEAST GALES ARE EXPECTED WEDNESDAY NIGHT THROUGH THURSDAY AFTERNOON. * WAVES WILL BUILD TO 4 TO 7 FT LATE TONIGHT...THEN TO 6 TO 10 FEET WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ521-522-230515- /O.NEW.KGRB.SC.Y.0023.160323T1200Z-160324T0000Z/ /O.EXT.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- 410 PM CDT TUE MAR 22 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY... ...GALE WATCH NOW IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 7 PM CDT WEDNESDAY. * WINDS...NORTHEAST 10 TO 20 KTS WITH GUSTS TO 25 KTS TONIGHT. NORTHEAST WINDS WILL INCREASE TO 30 KTS BY WEDNESDAY MORNING...WITH GUSTS TO 35 KTS POSSIBLE IN THE AFTERNOON. NORTHEAST GALES ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. * WAVES WILL BUILD TO 3 TO 5 FT ON WEDNESDAY MORNING...THEN TO 4 TO 7 FEET LATE WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
213 WHUS73 KGRB 230118 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 818 PM CDT TUE MAR 22 2016 ...NORTHEAST GALES LIKELY WEDNESDAY EVENING THROUGH THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO ILLINOIS AND SOUTHERN LAKE MICHIGAN DURING THE MIDDLE OF THE WEEK. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS POSSIBLE AT TIMES WEDNESDAY EVENING THROUGH THURSDAY EVENING. LMZ521-522-541>543-230930- /O.EXT.KGRB.SC.Y.0023.160323T0118Z-160324T0000Z/ /O.CON.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 818 PM CDT TUE MAR 22 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 PM CDT WEDNESDAY... ...GALE WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING THROUGH THURSDAY EVENING... * WINDS...NORTHEAST 15 TO 25 KTS TONIGHT. NORTHEAST WINDS WILL INCREASE TO 30 KTS BY WEDNESDAY MORNING...WITH GUSTS TO 35 KTS POSSIBLE IN THE AFTERNOON. NORTHEAST GALES ARE EXPECTED WEDNESDAY NIGHT INTO THURSDAY MORNING. * WAVES WILL BUILD TO 3 TO 5 FT LATE TONIGHT INTO WEDNESDAY MORNING...THEN TO 4 TO 7 FEET LATE WEDNESDAY NIGHT INTO THURSDAY ON THE BAY. ON LAKE MICHIGAN...WAVES WILL BUILD TO 4 TO 7 FEET LATE TONIGHT...THEN TO 6 TO 10 FEET WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ BERSCH
054 WHUS73 KGRB 230951 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 451 AM CDT WED MAR 23 2016 ...NORTHEAST GALES EXPECTED TONIGHT AND THURSDAY... .A STRONG LOW PRESSURE SYSTEM WILL TRACK FROM THE CENTRAL PLAINS TO ILLINOIS AND SOUTHERN LAKE MICHIGAN BY THURSDAY. AS THIS SYSTEM APPROACHES...STRONG NORTHEAST WINDS WILL DEVELOP...WITH GALE FORCE GUSTS TO 40 KTS EXPECTED TONIGHT INTO THURSDAY. LMZ521-522-541>543-231800- /O.CON.KGRB.SC.Y.0023.000000T0000Z-160324T0000Z/ /O.UPG.KGRB.GL.A.0004.160324T0000Z-160325T0000Z/ /O.NEW.KGRB.GL.W.0007.160324T0000Z-160325T0000Z/ GREEN BAY SOUTH OF LINE FROM CEDAR RIVER TO ROCK ISLAND PASSAGE AND NORTH OF A LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- GREEN BAY SOUTH OF LINE FROM OCONTO WI TO LITTLE STURGEON BAY WI- ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 451 AM CDT WED MAR 23 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM CDT THURSDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS WILL BE FROM THE NORTHEAST AT 15 TO 25 KTS WITH GUSTS TO AROUND 30 KTS TODAY. NORTHEAST GALE FORCE GUSTS TO 40 KTS WILL DEVELOP THIS EVENING AND CONTINUE THROUGH THURSDAY. * WAVES WILL BUILD TO 3 TO 5 FT ON THE BAY AND 5 TO 7 FT ON LAKE MICHIGAN TODAY. WAVE HEIGHTS WILL CONTINUE TO BUILD TO 4 TO 7 FT ON THE BAY...AND 7 TO 10 FT ON LAKE MICHIGAN...TONIGHT AND THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS AROUND 35 KNOTS OR GREATER ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ KIECKBUSCH
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this gale watch went out at Mar 22, 4:27 AM CDT, 26 minutes earlier.
Area forecast discussion, Mar 22, 4:27 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 427 AM CDT TUE MAR 22 2016 FORECAST DISCUSSION FOR ROUTINE MORNING FORECAST ISSUANCE .SHORT TERM...TODAY...TONIGHT...AND WEDNESDAY ISSUED AT 426 AM CDT TUE MAR 22 2016 WINTER WEATHER HEADLINES AND SNOWFALL AMOUNTS WILL BE THE MAIN FCST CONCERNS. A WEAK AND MOISTURE-STARVED CLIPPER SYSTEM WAS MOVG INTO THE WSTRN GREAT LAKES EARLY THIS MORNING...BUT PCPN HAD YET TO DEVELOP OVER THE NORTHERN PART OF THE FCST AREA DUE TO SATURATION ISSUES. WE SHOULD SEE SOME LIGHT SNOW OR MIXED RAIN/SNOW DEVELOP OVER THE FAR NORTH IN THE NEXT COUPLE HOURS...BUT ACCUMS SHOULD REMAIN UNDER AN INCH. ALTHOUGH THE IMMEDIATE IMPACTS OF THIS SYSTEM ARE MINIMAL...IT WILL PLAY AN IMPORTANT ROLE IN THE UPCOMING WINTER STORM BY DRAWING COLDER AIR INTO NORTHERN AND CENTRAL WI TODAY AND TONIGHT. HAVE GONE WITH A GENERALLY DRY FCST AFTER THE CLIPPER EXITS MIDDAY...AND BEFORE FRONTOGENETIC FORCING AND BETTER SATURATION ARRIVES AROUND MIDNIGHT TONIGHT. ONCE THE PCPN DEVELOPS...IT SHOULD BE MAINLY SNOW NORTH OF AN AUW-SUE LINE...WITH RAIN OR MIXED RAIN/SNOW CHANGING TO A SNOW/SLEET MIX OVERNIGHT AS COLDER AIR PUSHES SOUTH DUE TO INCREASING NE WINDS. HIGHS WILL VARY CONSIDERABLY ACROSS THE AREA TODAY...WITH READINGS RANGING FROM AROUND 40 NEAR THE UPPER MICHIGAN BORDER TO THE MIDDLE 50S IN CENTRAL WI. LOWS TONIGHT SHOULD SETTLE INTO THE 20S ACROSS NC/NE WI...WITH LOWER 30S OVER MUCH OF C/EC WI. MOST MODELS HAVE TRENDED CLOSER TO THE GFS...BRINGING PCPN FARTHER NORTHWEST INTO WI. THE ECMWF HAS ALSO TRENDED FARTHER NORTHWEST...BUT STILL HAD ITS AXIS OF HEAVIEST QPF ABOUT 50 MILES FARTHER SOUTHEAST THAN THE GFS. WPC HAD A COORD CALL WITH AREA OFFICES THIS MORNING...AND THEY WERE HESITANT TO GO ALL IN WITH ANY PARTICULAR MODEL SOLN AT THIS TIME...AND PREFERRED TO SEE IF MODELS WOULD COME INTO BETTER AGREEMENT ON PCPN PLACEMENT AND THE LOCATION OF STRONGEST FRONTOGENETIC FORCING WITH THE NEXT MODEL RUN. SO...THERE WAS NOT MUCH CHANGE IN THE QPF/SNOWFALL FCSTS FROM WPC...AND WE FOLLOWED SUIT WITH NO CHANGES TO THE CURRENT COUNTY CONFIGURATION OF THE WATCH IN GRB CWA. IT IS CERTAINLY POSSIBLE THAT THE DAY SHIFT MAY NEED TO BUMP THE HEADLINES A LITTLE FARTHER NORTH. SNOW WILL INCREASE FROM SOUTH TO NORTH ON WEDNESDAY AS THE SFC AND UPPER LOWS EJECT OUT OF THE CENTRAL PLAINS AND STRONG FRONTOGENETIC FORCING AND ISENT LIFT DEVELOPS ON AN INTENSE BAROCLINIC ZONE. THE SNOW WILL LIKELY MIX WITH SLEET ACROSS THE SOUTHERN PART OF THE FCST AREA AT TIMES...AS A WEAK WARM LAYER ALOFT RESIDES THERE FOR MUCH OF THE DAY. LOW-LEVEL WET BULB TEMPS SUGGEST LITTLE THREAT OF RAIN...DESPITE SFC TEMPS IN THE MID 30S. AFTER COORD WITH MQT...DECIDED TO MOVE UP THE START TIME OF THE WATCH TO 21Z/WEDS IN NE WI...AS SNOW IS EXPECTED TO ARRIVE THERE IN TIME FOR THE EVENING COMMUTE. NE WINDS WILL START TO CRANK UP WEDS AFTERNOON...ESPECIALLY IN THE FOX VALLEY/LKSHR AREAS... WHERE GUSTS MAY APPROACH 40 MPH. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY ISSUED AT 426 AM CDT TUE MAR 22 2016 WINTRY WEATHER ASSOCIATED WITH A SIGNIFICANT STORM SYSTEM EXPECTED TO IMPACT MUCH OF THE FORECAST AREA WEDNESDAY NIGHT IS THE MAIN CONCERN IN THE LONG TERM. UNCERTAINTY REMAINS WITH REGARD TO THE TRACK OF THE APPROACHING STORM SYSTEM...CURRENTLY MOVING ONSHORE FROM THE EASTERN PACIFIC...BUT LATEST MODEL SOLUTIONS SUGGEST IT WILL BE SLIGHTLY FARTHER TO THE NORTH THAN PREVIOUSLY FORECAST. DUE TO THE DIFFERENCES AMONG THE MODELS THE PLAN IS TO TAKE A MIDDLE OF ROAD APPROACH WHICH WOULD RESULT IN SOME OF THE HEAVIEST SNOWFALL TOTALS IN CENTRAL AND EAST CENTRAL WISCONSIN. HAVE 00Z-12Z THURSDAY ACCUMULATIONS MAINLY IN THE 6 TO 8 INCH RANGE. IF THE NORTHWARD TREND CONTINUES...PRECIPITATION TYPE WILL BECOME MORE OF AN ISSUE ACROSS CENTRAL AND EAST CENTRAL WISCONSIN AND SNOW TOTALS WOULD BE LOWER THERE. MODELS SHOWED A TIGHT BAROCLINIC ZONE ACROSS THE SOUTHERN HALF OF WISCONSIN AT 850MB AND ANY NORTHWARD SHIFT WOULD MAKE PRECIPITATION TYPE AND THE POTENTIAL FOR THUNDER MORE OF A QUESTION MARK ACROSS THE SOUTHERN PART OF THE FORECAST AREA. AN APPROACHING UPPER LEVEL SHORT WAVE AND SURFACE COLD FRONT WILL BRING PRECIPITATION CHANCES BACK TO THE AREA FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT. LOWS FRIDAY NIGHT AND SATURDAY NIGHT ARE EXPECTED TO BE IN THE 20S TO LOWER 30S AND HIGHS ON SATURDAY SHOULD BE MAINLY IN THE 40S...SO PRECIPITATION TYPE IS UNCERTAIN WITH THIS SYSTEM AS WELL. TEMPERATURES WILL BE COLDER THAN NORMAL FOR THE LATTER HALF OF THE WORK WEEK...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGHS EXPECTED FOR THE WEEKEND INTO EARLY NEXT WEEK. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1027 PM CDT MON MAR 21 2016 CLD BASES WERE GRADUALLY LOWERING...BUT STILL IN VFR CATEGORY. SOME LGT SNOW MAY EVENTUALLY DEVELOP OVER THE FAR N/NE OVERNIGHT... BUT THAT IS ONLY EXPECTED TO AFFECT THE RHI TAF. COLD FRONT WL GRADUALLY SAG SWD ACRS THE AREA THE NEXT 24 HRS. AS THE FRONT DRIFTS SOUTH AND NORTHEAST WINDS PICK UP...CEILINGS ARE LIKELY TO LOWER TO MVFR ACRS THE ENTIRE AREA TUE AFTN. && .MARINE... ISSUED AT 426 AM CDT TUE MAR 22 2016 HAVE ISSUED A GALE WATCH FROM 18Z WEDS THROUGH 00Z FRIDAY...FOR NE WINDS GUSTING TO AROUND 40 KTS. SMALL CRAFT CONDITIONS WILL LIKELY DEVELOP BY THIS EVG...BUT JUST WANTED TO GET THE WORD OUT ON THE WORST PART OF THE EVENT FOR NOW. WAVE HEIGHTS WILL LIKELY BUILD TO AROUND 10 FT ON THURSDAY. && .GRB WATCHES/WARNINGS/ADVISORIES... WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR WIZ021-022-038>040-045-048>050-073-074. WINTER STORM WATCH FROM WEDNESDAY AFTERNOON THROUGH THURSDAY AFTERNOON FOR WIZ018>020-030-031-035>037. && SHORT TERM.....KIECKBUSCH LONG TERM......MG AVIATION.......SKOWRONSKI MARINE.........KIECKBUSCH
Hazardous weather outlook, Mar 21, 8:40 PM CDT, 8 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 840 PM CDT MON MAR 21 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221100- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 840 PM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT LOCALLY HAZARDOUS TRAVEL CONDITIONS MAY DEVELOP NEAR THE UPPER PENINSULA BORDER OVERNIGHT AS A BAND OF LIGHT SNOW SHIFTS THROUGH THAT AREA. UP TO AN INCH OF ACCUMULATION IS POSSIBLE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY A BAND OF LIGHT SNOW OR MIXED WINTRY PRECIPITATION IS EXPECTED TO DEVELOP ACROSS PORTIONS OF THE AREA TUESDAY NIGHT INTO WEDNESDAY MORNING. THE EXACT LOCATION THAT WILL BE AFFECTED BY THE BAND IS UNCERTAIN. BUT THE BAND COULD RESULT IN A FEW INCHES OF SNOW ACCUMULATION AND HAZARDOUS TRAVEL CONDITIONS. A MORE SIGNIFICANT SNOWFALL IS EXPECTED WEDNESDAY INTO THURSDAY AS A STRONG STORM SYSTEM CROSSES THE REGION. IT APPEARS THE HEAVIEST SNOWS WITH THIS SYSTEM WILL FALL IN CENTRAL AND EAST- CENTRAL WISCONSIN...WITH LOWER TOTALS ACROSS THE FAR NORTH. STRONG GUSTY NORTHEAST WINDS WILL DEVELOP LATE TUESDAY NIGHT AND CONTINUE INTO THURSDAY...ESPECIALLY ACROSS EASTERN WISCONSIN. THE WINDS COMBINED WITH THE FALLING SNOW COULD LEAST TO NEAR BLIZZARD CONDITIONS IN EAST-CENTRAL WISCONSIN. ANYONE WITH TRAVEL PLANS DURING THE WEEK SHOULD CLOSELY MONITOR LATER FORECASTS FOR UPDATED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. LMZ521-522-541>543-221100- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 840 PM CDT MON MAR 21 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH MONDAY GALE FORCE GUSTS FROM THE NORTHEAST WILL BE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY NIGHT. SKOWRONSKI
In the hours before
Special weather statement, Mar 22, 4:38 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 438 AM CDT TUE MAR 22 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-221800- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 438 AM CDT TUE MAR 22 2016 ...SNOW LIKELY TO CREATE TRAVEL DIFFICULTIES THIS WEEK... A SIGNIFICANT LATE-WINTER STORM WILL BRING SNOW TO MOST OF THE AREA DURING THE MIDDLE OF THE WORK WEEK. THERE IS STILL UNCERTAINTY CONCERNING HOW MUCH SNOW WILL FALL AND WHERE THE HEAVIEST SNOWS WILL OCCUR. AS OF EARLY TUESDAY MORNING...IT APPEARS FAR NORTHERN WISCONSIN WILL MISS THE BRUNT OF THE STORM. CENTRAL...EAST-CENTRAL AND NORTHEAST WISCONSIN ARE THE AREAS MOST LIKELY TO RECEIVE HEAVY SNOW. STRONG NORTHEAST WINDS LATE WEDNESDAY AND WEDNESDAY NIGHT COULD LEAD TO NEAR BLIZZARD CONDITIONS IN THE FOX VALLEY AND LAKESHORE AREAS. CURRENT ESTIMATES ARE THAT THE STORM WILL PRODUCE 6 TO 12 INCHES OF SNOW IN AREAS SOUTH OF A LINE FROM TOMAHAWK...TO WAUSAUKEE...TO THE NORTHERN TIP OF THE DOOR PENINSULA. A BAND OF SNOW OR MIXED PRECIPITATION IS LIKELY TO RACE EASTWARD AHEAD OF THE MAIN STORM...REACHING THE AREA LATE TONIGHT OR WEDNESDAY MORNING. THIS BAND OF SNOW MAY BE QUITE NARROW...AND EXACTLY WHERE IT DEVELOPS IS UNCERTAIN. BUT IF IT OCCURS WHERE TEMPERATURES ARE COLD ENOUGH FOR SNOW...IT COULD RESULT IN SOME AREAS RECEIVING A FEW INCHES OF ACCUMULATION BEFORE THE MAIN STORM EVEN ARRIVES IN THE AREA. REGARDLESS OF WHEN THE SNOW BEGINS...IT SHOULD DIMINISH DURING THE DAY ON THURSDAY AS THE MAIN STORM STARTS TO SHIFT OFF TO THE EAST. BUT NORTH WINDS BEHIND THE STORM WILL PULL COLD AIR INTO THE AREA FROM CANADA...RESULTING IN BELOW NORMAL TEMPERATURES FOR THE END OF THE WEEK. TRAVEL COULD BECOME VERY DIFFICULT AT TIMES...ESPECIALLY OVER CENTRAL AND EAST-CENTRAL WISCONSIN. ANYONE WITH TRAVEL PLANS FOR THE MIDDLE OF THE WEEK SHOULD CLOSELY MONITOR LATER FORECASTS. KIECKBUSCH
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 3:22 PM CDT | Winter Storm Warning | GRB | Brown, Calumet, Door, Kewaunee, Langlade, Lincoln and 12 more | 49 hr |
| Mar 22, 3:58 PM CDT | River Flood Advisory | GRB | Winnebago | 45 hr |
| Mar 22, 4:10 PM CDT | Small Craft Advisory | GRB | 27 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.